Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 11, NWS Norman, OK

March 17, 201414 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 17, 2014, 3:02 PM CDT for 14 counties in Oklahoma; 5 counties in Texas. It took effect at Mar 18, 2014, 10:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 3:02 PM CDT (20:02 UTC)
In effect from
Mar 18, 2014, 10:00 AM CDT
Expired
Mar 19, 2014, 12:00 AM CDT
In force
14 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS74 KOUN 172002
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON MAR 17 2014

OKZ004-005-009-010-181100-
/O.NEW.KOUN.WI.Y.0011.140318T1500Z-140319T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
302 PM CDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY FOR
PARTS OF NORTHWEST OKLAHOMA.

* TIMING: WINDS WILL INCREASE LATER TUESDAY MORNING AND CONTINUE
  INTO THE EARLY EVENING HOURS.

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS:DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
4 follow-up statements
250 
WWUS74 KOUN 180912
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
412 AM CDT TUE MAR 18 2014

OKZ011-014>016-021-022-033>036-TXZ083>085-087-088-181715-
/O.EXB.KOUN.WI.Y.0011.140318T1500Z-140319T0200Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-
JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...HOLLIS...
MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...MUNDAY...KNOX CITY...SEYMOUR
412 AM CDT TUE MAR 18 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING AND CONTINUE
  INTO THE EARLY EVENING HOURS.

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN
AROUND.

&&

$$

OKZ004-005-009-010-181715-
/O.EXT.KOUN.WI.Y.0011.140318T1500Z-140319T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
412 AM CDT TUE MAR 18 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATER TUESDAY MORNING AND CONTINUE 
  INTO THE EARLY EVENING HOURS. 

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN
AROUND.

&&

$$
349 
WWUS74 KOUN 181552
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1052 AM CDT TUE MAR 18 2014

OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088-
190200-
/O.CON.KOUN.WI.Y.0011.000000T0000Z-140319T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...
SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR
1052 AM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

* TIMING: STRONG WINDS WILL OCCUR INTO THE EARLY EVENING HOURS.

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN
AROUND.

&&

$$
371 
WWUS74 KOUN 182042
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT TUE MAR 18 2014

OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088-
190200-
/O.CON.KOUN.WI.Y.0011.000000T0000Z-140319T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...
SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR
342 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: STRONG WINDS WILL OCCUR INTO THE EARLY EVENING HOURS.

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN
AROUND.

&&

$$

CMS
271 
WWUS74 KOUN 190055
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT TUE MAR 18 2014

OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088-
190500-
/O.EXT.KOUN.WI.Y.0011.000000T0000Z-140319T0500Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...
SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR
755 PM CDT TUE MAR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING: STRONG WINDS WILL OCCUR THROUGH THE EVENING HOURS.

* WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN
AROUND.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:45 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 17, 2:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT MON MAR 17 2014

.DISCUSSION...
UPR TROUGH OVER THE PACIFIC NW THIS MORNING WILL APPROACH AND MOVE
ACROSS THE CENTRAL PLAINS TONIGHT AND TUESDAY. MEANWHILE... SFC
GRADIENT WILL CONT TO STRENGTHEN TONIGHT AND THEN A COLD FRONT WILL
MOVE ACROSS THE FA TUESDAY. WINDS AHEAD OF THE FRONT TONIGHT WILL BE
BREEZY/WINDY AT TIMES ACROSS THE AREA. WINDS CURRENTLY EXPECTED TO
REMAIN BELOW WIND ADVISORY CRITERIA BUT IF WINDS JUST OFF THE
SURFACE /40-50KTS AT 925MB/ ARE ABLE TO MAKE IT TO THE GROUND...
COULD HAVE SOME DECENT/STRONG GUSTS OVERNIGHT. WINDS BEHIND THE
FRONT ARE EXPECTED TO BE STRONG ESPECIALLY ACROSS PARTS OF NORTHERN
OK. WILL ISSUE A WIND ADVISORY FOR JUST NW OK FOR TUESDAY FOR NOW
BUT THE ADVISORY MAY NEED TO BE EXPANDED ON LATER SHIFTS. IN
ADDITION TO THE WINDS... LOW HUMIDITIES AND RELATIVELY WARM TEMPS
ACROSS PARTS OF THE AREA WILL LEAD TO ELEVATED FIRE WX CONCERNS
AGAIN TUESDAY AFTERNOON. WILL EXPAND THE FIRE WX WATCH FOR TUES AFTN
NORTH AND EAST. SOME LOCATIONS ARE STILL ONLY NEAR OR MARGINAL AT
MEETING RED FLAG CRITERIA BUT IF THE CURRENT FORECAST IS JUST OFF A
DEGREE OR TWO WITH THE DEWPT/TEMPS... COULD EASILY REACH CRITICAL
LEVELS.

IT LOOKS LIKE WEDNESDAY WILL BE A FAIRLY QUIET DAY BEFORE FIRE WX
CONCERNS COULD BECOME SOMEWHAT ELEVATED IN SOME AREAS AGAIN ON
THURSDAY DUE TO BREEZY WINDS... LOW HUMIDITIES... AND WARM TEMPS.
MODELS SHOW ANOTHER FRONT MOVING ACROSS THE AREA FRIDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE FA FRIDAY
AFTN INTO SAT MORNING. ANOTHER ROUND OF PRECIP COULD BE POSSIBLE
SUNDAY INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  69  36  63 /   0   0   0   0
HOBART OK         44  69  33  62 /   0   0   0   0
WICHITA FALLS TX  47  73  37  64 /   0   0   0   0
GAGE OK           37  59  27  64 /   0   0   0   0
PONCA CITY OK     41  67  33  61 /   0  10   0   0
DURANT OK         44  74  42  65 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ008-012-013-016>030-033>039-044-045.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
     010-014>016-021-022-033>037.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR OKZ004-005-009-
     010.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ083>090.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&

06/25
Hazardous weather outlook, Mar 17, 11:10 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT MON MAR 17 2014

OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE ATMOSPHERE WILL REMAIN TOO DRY AND STABLE FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES... LOW AFTERNOON HUMIDITY AND GUSTY SOUTH WINDS WILL ELEVATE
FIRE WEATHER CONCERNS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A RED
FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONCERNS WILL BE HIGH AGAIN ON TUESDAY WITH GUSTY NORTHWEST WINDS
AND WARM AND DRY CONDITIONS... ESPECIALLY ACROSS WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA WHERE A FIRE WEATHER WATCH IS IN EFFECT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:47 AM CDTFire Weather WatchOUNBeckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 21 more23 hr
Mar 17, 4:47 AM CDTRed Flag WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more15 hr

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.